Alert archive / Missouri / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 138, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 26, 2022, 4:11 AM CDT for 4 counties in Missouri. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2022, 4:11 AM CDT (09:11 UTC)
- Expired
- Jun 26, 2022, 5:00 AM CDT
- In force
- 49 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cedar County, MO, Hickory County, MO, Polk County, MO, St. Clair County, MO
The radar
The Springfield radar (KSGF), 68 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:54 AM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 26, 2:54 AM CDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Springfield MO 254 AM CDT Sun Jun 26 2022 Key Messages: 1. Showers and thunderstorms will continue this morning behind the passage of a cold front. Some storms will be strong to severe, with the better chances along and north of I-44. 2. Behind the front, much needed relief from the heat can be expected as a cooler airmass moves in. 3. Dry weather is expected for much of the rest of the week. A weak front may bring some chances for rain into the weekend. .SHORT TERM...(Today and tonight) Issued at 251 AM CDT Sun Jun 26 2022 An upper level trough situated over Canada and the northern CONUS has flattened the ridging pattern, allowing for a cold front to push through the majority of the area late last night into the early morning hours. This front will continue sweeping southeast through the remaining CWA before exiting within the next hour. Behind this front, some thunderstorms reaching severe criteria have already begun developing to our west in Kansas and have started moving into the western CWA. HRRR guidance shows this continuing through the morning hours, with the greatest chances of showers and thunderstorms remaining generally north of I-44. Forecast soundings show MUCAPE values of 1000-2500 J/kg behind the front, with DCAPE > 1000 J/kg and steep mid level lapse rates. This will support localized damaging wind gusts as the main risk, with a lesser chance of small hail. Ensembles show rainfall amounts generally up to a few tenths of an inch, and even locally up to 0.5 inches possible, with the heavier amounts north of I-44. However, NBM probabilities show only a 20% or less chance of areas receiving 0.5 inches. Regardless, with the dry soil in place, flooding is unlikely, and after the dry period the area has seen, any rainfall will be welcome. Both the latest HRRR guidance and the HREF Reflectivity >40 dBZ paintballs show this instability weakening throughout the morning, with showers and thunderstorms dissipating out by the early afternoon. Beginning today, the area will receive much needed relief from the heat, as a cooler, drier airmass moves in. Afternoon highs ranging in the upper 70s to the mid 80s can be expected, which is around 15-20 degrees less than highs experienced yesterday. .LONG TERM...(Monday through Saturday) Issued at 251 AM CDT Sun Jun 26 2022 Surface high pressure will begin moving into the area tonight into Monday as an upper level ridge over the western CONUS pushes east. With the cooler air mass in place, afternoon highs in the upper 70s, with some areas reaching 80 is in the forecast, which would be 5-10 degrees below the climatological normal. These below normal temperatures are expected to persist through Tuesday, with highs in the low to mid 80s. With the ridging pattern beginning to re-establish itself, can expect a dry forecast for the majority of the work week. WPC Cluster Analysis shows good consensus between ensembles of the ridge pushing east over the area by midweek. This will allow for the area to begin warming up, with NBM percentiles showing temperatures reaching the 90s once again by the end of the work week. Towards the end of the work week and into the weekend, models show a potent shortwave over Canada, with an associated cold front potentially stalling out over northern Missouri before pushing through the area on Sunday. This will allow for more chances of showers and thunderstorms, however disparities between ensembles currently exist regarding rainfall amounts and coverage. As we get closer to this time period, future updates will be made. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1127 PM CDT Sat Jun 25 2022 For the 06z TAFS, should see convection increase overnight tonight and begin to affect the SGF/JLN TAF sites after 08z with chances continuing into the mid morning hours as a front moves through the area. VFR conditions expected outside of the convection, but will likely see MVFR conditions within the convection and a chance for a brief period of IFR within the stronger storms. Wind will become northerly behind the front. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Melto LONG TERM...Melto AVIATION...Lindenberg
Hazardous weather outlook, Jun 25, 11:35 PM CDT, 4 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1135 PM CDT Sat Jun 25 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270445- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1135 PM CDT Sat Jun 25 2022 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Elevated lightning risk. Limited excessive rainfall risk Limited non thunderstorm wind risk. DISCUSSION... Increased chances for showers and thunderstorms will arrive after midnight with the passage of a cold front. A limited or marginal risk for severe storms is expected with locally damaging wind gusts and small hail. Some downpours will be possible but the overall risk for excessive rain and flooding is low due to dry soils from recent dry weather. .DAYS TWO THROUGH SEVEN...Sunday through Thursday. A few storms will be possible early Sunday. A weak front may bring a few storms again late in the week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
In the hours before
Special weather statement, Jun 26, 3:02 AM CDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Springfield MO
302 AM CDT Sun Jun 26 2022
KSZ097-101-260845-
Cherokee KS-Crawford KS-
302 AM CDT Sun Jun 26 2022
...Strong thunderstorms will impact portions of Cherokee and southern
Crawford Counties through 345 AM CDT...
At 302 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hepler to near Mccune to near Oswego.
Movement was east at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pittsburg... Baxter Springs...
Frontenac... Columbus...
Galena... Girard...
Cherokee... Weir...
Lowell... Sherman...
Scammon... Chicopee...
Mccune... West Mineral...
Treece... Roseland...
Neutral... Melrose...
Beulah... Riverton...
This includes Interstate 44 near mile marker 0.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Springfield.
&&
LAT...LON 3734 9507 3757 9508 3748 9462 3700 9462
3700 9507
TIME...MOT...LOC 0802Z 285DEG 24KT 3762 9487 3736 9493 3723 9513
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
BurchfieldLocal storm report, Jun 26, 3:25 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
325 AM CDT SUN JUN 26 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM TSTM WND DMG ARCADIA 37.64N 94.62W
06/26/2022 CRAWFORD KS FIRE DEPT/RESCUE
VARIOUS SIZES OF LIMBS DOWN IN ARCADIA,
LARGEST BEING ABOUT 6 INCHES IN DIAMETER SO
FAR.
&&Local storm report, Jun 26, 3:31 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
331 AM CDT SUN JUN 26 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 AM TSTM WND GST ENGLEVALE 37.60N 94.72W
06/26/2022 M49 MPH CRAWFORD KS PUBLIC
MEASURED AT A PUBLIC WEATHER STATION.
&&Special weather statement, Jun 26, 4:02 AM CDT, 9 minutes before
Special Weather Statement
National Weather Service Springfield MO
402 AM CDT Sun Jun 26 2022
MOZ067-078-260945-
Cedar MO-St. Clair MO-
402 AM CDT Sun Jun 26 2022
...A strong thunderstorm will impact portions of northern Cedar and
southern St. Clair Counties through 445 AM CDT...
At 402 AM CDT, Doppler radar was tracking a strong thunderstorm over
El Dorado Springs, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
El Dorado Springs... Collins...
Gerster... Tiffin...
Caplinger Mills... Filley...
Cedar Springs... Arnica...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3792 9351 3791 9357 3783 9357 3783 9363
3774 9363 3774 9361 3772 9361 3777 9407
3795 9406 3798 9351
TIME...MOT...LOC 0902Z 272DEG 25KT 3786 9400
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BurchfieldThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 2:25 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 46 min |
| Jun 26, 4:02 AM CDT | Special Weather Statement | SGF | Cedar | 43 min |
| Jun 26, 4:39 AM CDT | Special Weather Statement | SGF | Polk | 36 min |
| Jun 26, 5:20 AM CDT | Special Weather Statement | SGF | Dallas, Hickory | 25 min |
| Jun 26, 5:47 AM CDT | Special Weather Statement | SGF | Dallas | 43 min |
| Jun 26, 1:45 AM CDT | Severe Thunderstorm Warning | SGF | Bourbon, Crawford | 60 min |
| Jun 26, 3:02 AM CDT | Special Weather Statement | SGF | Cherokee, Crawford | 43 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.